Alert archive / Nebraska / Wind Chill Advisories in 2018
Wind Chill Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 30, 2018, 2:07 PM MST for 26 counties in Nebraska. It took effect at Dec 31, 2018, 11:00 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2018, 2:07 PM MST (21:07 UTC)
- In effect from
- Dec 31, 2018, 11:00 AM MST
- Expired
- Jan 1, 2019, 11:00 AM MST
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS43 KLBF 302107 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 307 PM CST Sun Dec 30 2018 ...Cold Temperatures to Impact the Region Monday afternoon through Tuesday Morning... .A strong cold front will track southeast across north central Nebraska on Monday. Behind the front, extremely cold temperatures and strong northerly winds will impact the region. Wind chill values will drop into the 20 to 25 below zero range by Monday afternoon. The coldest wind chills will be Monday night where values could drop to near 30 below zero. Wind chill values will slowly rise to above 20 below zero by late Tuesday morning. NEZ004>010-022>029-035>038-094-310515- /O.NEW.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 307 PM CST Sun Dec 30 2018 /207 PM MST Sun Dec 30 2018/ ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero expected. * WHERE...Portions of central, north central, panhandle and west central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Kulik For more information from the National Weather Service visit http://weather.gov/lbf
7 follow-up statements
441 WWUS43 KLBF 310401 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1001 PM CST Sun Dec 30 2018 ...BITING WIND CHILLS TOMORROW AFTERNOON INTO NEW YEAR... .A strong cold front will track southeast across western and north central Nebraska early tomorrow. Bitter cold temperatures and strong northerly winds will then impact the region behind the front. Wind chill values will drop into the 20 to 25 below zero range by tomorrow afternoon. The coldest wind chills will be seen New Year's Eve night where values could drop to near 30 below zero. Wind chill values will slowly rise to above 20 below zero New Year's Day. NEZ004>010-022>029-035>038-094-311600- /O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 1001 PM CST Sun Dec 30 2018 /901 PM MST Sun Dec 30 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero expected. * WHERE...Portions of central, north central, panhandle and west central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
019 WWUS43 KLBF 310906 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 306 AM CST Mon Dec 31 2018 ...BITING WIND CHILLS TOMORROW AFTERNOON INTO NEW YEAR... .A strong cold front will track southeast across western and north central Nebraska this morning. Bitter cold temperatures and strong northerly winds will then impact the area behind the front. Wind chill values will drop into the 20 below to 29 below zero range by tomorrow afternoon. The coldest wind chills will be seen New Year's Eve night where values could drop to near 30 below zero. Wind chill values will slowly rise to above 20 below zero New Year's Day. NEZ004>010-022>029-035>038-094-311715- /O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 306 AM CST Mon Dec 31 2018 /206 AM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...The sandhills through north central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a coat, hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
113 WWUS43 KLBF 311204 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 604 AM CST Mon Dec 31 2018 ...DANGEROUS WIND CHILLS THIS AFTERNOON INTO NEW YEAR... .Bitter cold temperatures and strong northerly winds will impact the area behind an arctic cold front. Wind chill values will drop into the 20 below to 25 below zero range by late this afternoon. The coldest wind chills will be seen New Year's Eve night where values could drop to near 30 below zero. Wind chill values will slowly rise to above 20 below zero New Year's Day. NEZ004>010-022>029-035>038-094-312130- /O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 604 AM CST Mon Dec 31 2018 /504 AM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...The sandhills through north central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
502 WWUS43 KLBF 311722 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1122 AM CST Mon Dec 31 2018 ...DANGEROUS WIND CHILLS THIS AFTERNOON INTO NEW YEAR... .Bitter cold temperatures and strong northerly winds will impact the area behind an arctic cold front. Wind chill values will drop into the 20 below to 25 below zero range by late this afternoon. The coldest wind chills will be seen New Year's Eve night where values could drop to near 30 below zero. Wind chill values will slowly rise to above 20 below zero New Year's Day. NEZ056>059-069>071-010130- /O.EXA.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/ Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1122 AM CST Mon Dec 31 2018 /1022 AM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...The sandhills through north central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NEZ004>010-022>029-035>038-094-010130- /O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 1122 AM CST Mon Dec 31 2018 /1022 AM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...The sandhills through north central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ kulik
987 WWUS43 KLBF 312036 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 236 PM CST Mon Dec 31 2018 ...DANGEROUS WIND CHILLS INTO NEW YEARS DAY... .Bitter cold temperatures and strong northerly winds will continue to impact the area behind an arctic cold front. The coldest wind chills will be seen tonight where values could drop to 29 below zero. Wind chill values will slowly rise to above 20 below zero New Year's Day. NEZ004>010-022>029-035>038-056>059-069>071-094-011100- /O.CON.KLBF.WC.Y.0006.000000T0000Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 236 PM CST Mon Dec 31 2018 /136 PM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...The sandhills through north central Nebraska. * WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ kulik
209 WWUS43 KLBF 010845 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 245 AM CST Tue Jan 1 2019 ...DANGEROUS WIND CHILLS THIS MORNING... .Bitter cold temperatures and strong northerly winds will continue to impact the area behind an arctic cold front. Wind speeds will become light this afternoon. NEZ004>010-022>029-035>038-056>059-069>071-094-011800- /O.CON.KLBF.WC.Y.0006.000000T0000Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 245 AM CST Tue Jan 1 2019 /145 AM MST Tue Jan 1 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills are expected with readings as low as 29 below zero. * WHERE...Across all of western and north central Nebraska. * WHEN...until noon CST /11 AM MST/ Today. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
142 WWUS43 KLBF 011804 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1204 PM CST Tue Jan 1 2019 ...Wind chill Advisory allowed to Expire... NEZ004>010-022>029-035>038-056>059-069>071-094-011915- /O.EXP.KLBF.WC.Y.0006.000000T0000Z-190101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 1204 PM CST Tue Jan 1 2019 /1104 AM MST Tue Jan 1 2019/ ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures have risen significantly over the past several hours and wind speeds have decreased. As a result, wind chills have risen above 20 below zero allowing the wind chill advisory to expire. Wind chill values are expected to drop back into the 10 to 19 below zero range tonight across portions of the northern Sandhills. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 10:40 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 30, 10:40 AM MST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1140 AM CST Sun Dec 30 2018 .SHORT TERM...(Today through Monday) Issued at 334 AM CST Sun Dec 30 2018 An arctic cold front was currently located near the Canadian border with Montana and North Dakota. South of this front, milder air at 850mb near 5C will exist across western Nebraska today. This will bring highs into the lower to mid 40s near and west of highway 83. This coincides with areas with lesser to no snow cover. Further east, deeper snow cover from 3 to 8 inches exists, limiting highs to the upper 30s. Mixing will be limited today, as westerly winds become more southwesterly this afternoon at 10 kts or less. Meanwhile, mid and high cloudiness will increase throughout the day. For tonight, the arctic cold front will advance southeast, reaching the southeast zones by 09Z. An upper trough in the northern stream will drop southeast into the region bringing increasing chances for light snow overnight. Even a mix with freezing drizzle is supported in soundings across north central Nebraska after midnight. Light snow accumulation up to a half inch are possible across northern Nebraska, especially across northern Sheridan and northern Cherry county. Northwest winds will also increase behind the front late tonight gusting up to 30 mph across the northwest Sandhills. Temperatures will actually hold in the upper 20s to lower 30s most of the night ahead of the front, with Lows from the low to mid teens far northwest to the lower to mid 20s south reached around daybreak. On Monday, much colder air will push into western Nebraska, with highs low to mid teens northeast and near 25 far southeast likely reached early before 9 am cst. Temperatures from late morning through late afternoon from the upper single digits to mid teens. With northerly winds of 20 to 30 mph and gusts to 35 mph, wind chills will be low, ranging from 5 to 15 below late morning through late afternoon. Regarding snow chances, POPs from 30 to 50 percent across the north central and slight chance south during the morning, and 20 to 40 percent all areas during the afternoon. An additional dusting to half inch of snow possible across the north central. A mix with freezing drizzle until mid morning central into northeast areas followed by snow chances remainder of the day as much colder air settles in. .LONG TERM...(Monday night through Saturday) Issued at 334 AM CST Sun Dec 30 2018 A large upper trough digs into the central US through the first half of the week while a broad surface high ushers in Arctic air behind a strong cold front. The primary concern during the extended period is the cold blast to ring in the new year. In the wake of a duo of Arctic cold fronts, H85 temps plummet to - 20C across the Sandhills. Coupled with gusty northwest winds, wind chill values will drop to around -20F. Will have to monitor for a potential headline Monday evening through Tuesday morning. Little recovery takes place Tuesday with the 1036mb sfc high atop Nebraska and northwest flow aloft. Highs will struggle to leave the teens (and possibly single digits far north central). The first real push of warmer air comes Thursday as the upper ridge spreads onto the High Plains. Breezy downslope winds and a 7C thermal ridge should translate to widespread highs in the 40s. WAA continues into Friday with sunshine and highs near 50F. Can't rule out a snow shower Saturday night with a weak cool front passage. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1139 AM CST Sun Dec 30 2018 The main aviation concern will be the arrival of wintry precipitation Sunday night and into Monday morning. Precipitation will start off as a snow/freezing drizzle mix early Monday morning before eventually changing over to all snow. The freezing drizzle is expected to be short lived (only a couple hours) before enough cold air moves in to change precipitation to all snow. Visibility could be greatly reduced in snow especially near KVTN where the heaviest snow is expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Snively AVIATION...Kulik
Hazardous weather outlook, Dec 30, 2:13 AM MST, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 313 AM CST Sun Dec 30 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-310915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 313 AM CST Sun Dec 30 2018 /213 AM MST Sun Dec 30 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Wintry precipitation chances increase this evening as a cold front moves through the region. A mix of freezing drizzle and light snow is possible across the Sandhills and southwest Nebraska tonight. An inch of snow accumulation is possible for areas north of Highway 20 with locally higher amounts along the Pine Ridge. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered snow showers will continue through the day on Monday as northwest winds gust to 40 mph at times. Visibility will be reduced in any falling snow. Wind chills will fall well below zero Monday night into Tuesday morning, with values around -20 across the Sandhills and -15 in southwest Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
Nearby
Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.